MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Arrhythmia (1721); Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Pulmonary Hypertension (4460)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm ridged saddle ring was implanted.On (b)(6) 2022, mitral valve insufficiency was observed after a mini mitral valvuloplasty.The patient experienced dyspnea.On (b)(6) 2022, the mitral valve was explanted and a new 31mm epic valve was successfully implanted.No patient consequences were reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of valve insufficiency about 4 months after the ring was implanted was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that on (b)(6) 2022, after the reintervention, the patient was diagnosed with a pleural effusion.They were administered furosmide.It was reported that on (b)(6) 2022, the patients hemoglobin dropped.No treatment was provided.It was reported that on (b)(6) 2022, the patients electrocardiogram (ekg) showed signs of junctional rhythm.The patient was treated with an external pacemaker.It was reported that on (b)(6) 2022, the patient had biventricular heart failure and pulmonary hypertension.On (b)(6) 2023 the patient had a permanent pacemaker implanted.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16125562
Report Number2135147-2023-00121
Device Sequence Number17778914
Product Code KRH
UDI-Device Identifier05414734009454
UDI-Public05414734009454
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-32
Device Lot Number8153637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer03/19/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight60 KG